Alert archive / Florida / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 100, NWS Mobile, AL

April 11, 1997Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 1997, 4:52 PM CDT for Escambia County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 1997, 4:52 PM CDT (21:52 UTC)
Expired
Apr 11, 1997, 5:45 PM CDT
In force
53 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, FL

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1997-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1997-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 112207 COR
SVRMOB
FLC033-112300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT FRI APR 11 1997

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  545 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN NORTHWEST FLORIDA

   ...ESCAMBIA COUNTY

AT 450 PM CDT MOBILE RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS
APPROACHING ESCAMBIA COUNTY FLORIDA. THIS LINE OF STORMS WILL MOVE
ACROSS ESCAMBIA COUNTY BEFORE 6 PM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THJUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:44 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 11, 2:44 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT FRI APR 11 1997

MESO LOW ACRS SE LA SHIFTING ENE INTO SRN AL THIS EVNG WILL CONT
THREAT OF STG TO SVR STMS NEAR MESO LOW AND WK OCCLUSION EXTENDING TO
ANOTHER LOW CENTER OVR SRN MS. LLVL JET INCREASES AS SFC LOW
APPROACHES AND ENHANCES LLVL SHEAR...HAVE SEEN A FEW ROTAING STMS
THIS AFTERNOON AND XPCT THIS TO BE THE CASE INTO EARLY EVENING. MID
LVL TROF MOVG THRU SUBTROPICAL JET WILL SWEEP BEST MOISTURE TO THE
EAST OF FA BY 12/06Z AND END BEST CHC FOR RAIN. SFC COLD FNT MOVG
THRU SE TX CURRENTLY SHOULD HAVE LTL IN THE WAY OF DEEP MOISTURE TO
WORK WITH AND FNT SHUD COME THRU SATURDAY MORNING WITH SCT RW AT
BEST. SHUD KEEP CHC OF SVR INTO THE EVENING FOR COASTAL COUNTIES AND
SMALL PART OF SW AL. 88D INDICATES RAIN OVR LAND HAS BEEN 1/2 TO 1
INCH SO DONT THINK FLOODING WILL BE A PROBLEM WITH SPEED OF SYSTEM
EXPECTED TO CONT. MAX TEMPS SHOULD BE SAT MORNING AHEAD OF FNT AND
WILL ADJUST NGM MOS DOWN A BIT.

FOR MARINE AREA...STG E/SE WINDS TO CONT NEED FOR SCA AND ON SAT
NWRLY WINDS CAN BE XPCTD FOLLOWING FROPA. XPCT ADDITIONAL SMW'S WILL
BE REQUIRED THIS EVENING.

MOB 62/72/51/67 8300    PNS 63/74/54/67 9300
DTS 65/76/57/69 9300    EVR 62/72/50/65 7400 11

Nearby

Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.